Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 20, 2004, 9:55 PM CST for Palo Pinto County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2004, 9:55 PM CST (03:55 UTC)
- Expired
- Mar 20, 2004, 11:00 PM CST
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 9:17 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 20, 9:17 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 917 PM CST SAT MAR 20 2004 .UPDATE... HAVE A NEW SET OF ZONES READY TO GO FOR THE 10 PM NEWS CAST. HAVE DIMINISHED POPS NORTH OF CURRENT 88D ECHOES. SEVERE TSRA OVER WESTERN TARRANT AND PARKER COUNTY WILL MOVE SOUTH-SOUTHWEST ACROSS HOOD...ERATH AND SOMERVELL COUNTIES BY MIDNIGHT. EXPECTED THIS CELL TO CONTINUE AFTER MIDNIGHT OVER PORTIONS OF COMANCHE AND HAMILTON COUNTIES... AND THEN INTO MILLS AND LAMPASAS IF IT CAN REMAIN TOGETHER THAT LONG. ELSEWHERE ACTIVITY CONTINUES TO DIMINISH DUE TO LOW LEVEL WIND DEFORMATION ZONE AND RESULTING MOISTURE DIVERGENCE FIELDS. 75 && .PREV DISCUSSION... THE 21Z ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO NEAR AN ARDMORE OKLAHOMA...TO WICHITA FALLS...TO HOBBS NEW MEXICO LINE. THE CAP HAS BEEN HOLDING SO FAR...WITH ONLY AN ISOLATED THUNDERSTORM HAVING DEVELOPED NORTHWEST OF ABILENE. WE SHOULD SEE ADDITIONAL STORMS DEVELOP THROUGH EARLY THIS EVENING...BUT AM NOT CONFIDENT THAT THE LIFT...AND MOISTURE CONVERGENCE IS GOING TO BE ENOUGH TO DEVELOP A FULL LINE OF STORMS ALONG THE FRONT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING ACROSS THE NORTH...AND ACROSS THE SOUTH AFTER MIDNIGHT AS THE COLD FRONT TRACKS SOUTHEASTWARD. THERE WILL BE A LINGERING CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY MORNING IN THE SOUTH. CLOUD COVER AND COLD ADVECTION SHOULD HOLD HIGH TEMPERATURES SUNDAY INTO THE 60S. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE EXTENDED PORTION OF THE FORECAST. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 63 41 63 / 40 10 0 0 WACO, TX 52 66 42 67 / 50 30 10 0 PARIS, TX 49 61 39 60 / 50 10 0 0 DENTON, TX 49 61 40 63 / 50 10 0 0 MCKINNEY, TX 49 62 40 62 / 50 10 0 0 DALLAS, TX 50 63 41 63 / 40 10 0 0 TERRELL, TX 50 64 41 63 / 40 10 0 0 CORSICANA, TX 52 66 41 65 / 50 20 0 0 TEMPLE, TX 56 67 44 67 / 50 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 20, 9:55 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CST SAT MAR 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 955 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A COLD FRONT WAS MOVING SOUTH ACROSS NORTH TEXAS SATURDAY EVENING AND WILL MOVE INTO THE WACO AND TEMPLE AREAS AFTER MIDNIGHT. SEVERAL CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTH OR SOUTHWEST AS THE FRONT ADVANCES SOUTHWARD. ALTHOUGH A SLOW WEAKENING TREND IS EXPECTED FOR THE REST OF THE NIGHT...A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS WILL STILL ACCOMPANY THE STORMS. THE THREAT FOR SEVERE WEATHER FOR THE REST OF THE NIGHT WILL BE IN AREAS SOUTH OF A LINE FROM BRECKENRIDGE TO SULPHUR SPRINGS AND NORTH OF A LINE FROM COMANCHE TO ATHENS. THUNDERSTORMS ARE ALSO EXPECTED AFTER MIDNIGHT IN THE GOLDTHWAITE...WACO...PALESTINE...AND TEMPLE AREAS...BUT STORMS IN THESE AREAS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN PORTION OF NORTH TEXAS ON SUNDAY MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS NORTH OF A COMANCHE TO ATHENS LINE AND SOUTH OF A BRECKENRIDGE TO SULPHUR SPRINGS LINE INTO THE EARLY MORNING HOURS ON SUNDAY.
In the hours before
Local storm report, Mar 20, 7:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 .088 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:53 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0750 PM HAIL PILOT POINT 33.40N 96.96W
03/20/2004 0.75 DENTON TX SHERIFFLocal storm report, Mar 20, 8:21 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0816 PM HAIL PONDER 33.18N 97.29W
03/20/2004 0.88 DENTON TX AMATEUR RADIO
HAM REPORTED PENNY AND NICKLE HAIL IN PONDERLocal storm report, Mar 20, 9:01 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
901 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0856 PM HAIL 10 SW BOYD 32.98N 97.68W
03/20/2004 0.75 WISE TX AMATEUR RADIO
0856 PM HAIL NEWARK 32.99N 97.47W
03/20/2004 0.75 TARRANT TX AMATEUR RADIO
0855 PM HAIL 2 N SPRINGTOWN 33.00N 97.68W
03/20/2004 0.88 PARKER TX AMATEUR RADIOLocal storm report, Mar 20, 9:39 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0933 PM HAIL 10 NW WEATHERFORD 32.86N 97.89W
03/20/2004 0.88 PARKER TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 20, 7:11 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 20, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Mar 20, 8:25 PM CST | Severe Thunderstorm Warning | FWD | Wise | 35 min |
| Mar 20, 8:28 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Mar 20, 8:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 61 min |
| Mar 20, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 17 min |
| Mar 20, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Mar 20, 9:26 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 20, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Mar 20, 10:23 PM CST | Severe Thunderstorm Warning | FWD | Rains | 22 min |
| Mar 20, 10:57 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.